Patient : I am taking lexapro 10 mg for 50 days now. I had taken this drug for over 10 years (approx age 16 through 27) and got off of it for 1.5 years due to sexual side effects and partners frustration. I used to take it coupled with welbutrin xl 300mg. Due to the extreme depression and social anxiety that have surfaced I was left with little choice but to return to the one medicine that helped. I now take significantly less mg then I used to, but just lexapro. I experience a stronger libido than I used to but find it absolutely impossible to orgasm. I am single now and have been sexually active for about a month. I am able to masterbate (although it takes significant amount of time) and orgasm. I understand part of this is my worrying about it, finding myself just praying to orgasm! However, I also have done enough research to know that lexapro will do this to you. So my question is will taking a small dosage of a drug like viagra cialis counteract prolonged ejaculation? Is there any other supplement that is recommended? I have heard ginseng liquid and Mucuna pruriens? I understand the best thing to do is get off of ssri but I really don't think I should right now. I have struggled with this most of my life. Please help!
Erectile dysfunction is a major side effect of SSRIs. Treatment options in dealing with the ED include
i) Decreasing the dosage of the drug
ii) Using an alternative drug that has lesser side effects
iii) Cognitive and behavioural therapies and
iv) Sildenafil (Viagra)
Recent studies have shown marked improvement in the sexual life of patient with ED on Sildenafil. I would suggest you to consult your physician on these treatment option to see which suits you the best. Take care.
These Q&A’s are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.